I am not good with time frames but awhile back I was put on Lisonipril for HBP and it worked well on the HBP but I developed this horrible, horrible cough and was taken off and the cough went away (maybe some of you remember me posting about this) so the doc put me on Amiloride a diuretic and now I have a terrible sore throat. Can the diurectic be causing this? I have not been sick and the sore throat seems to have been building gradually to where I can barely stand to swallow. I see the doctor today. Has anyone had this happen with the sore throat? Man I just can't believe yet another side effect. I am so bummed. So now what? I refuse a beta blocker they slow me down to a crawl and I eat everything in sight. I just do not know what to try next.
I would suggest that you ask your dr to put you on one of the new drug classes, like ARBs (Cozaar, Atacand, Benicar and Diovan too). Actually, they put patients on this group if they have cough being on ACEs like Lisonipril.
If that didn't work out for you then you can try another drug class, but first ask him for an ARB drug like Benicar or Diovan.
Good luck and god bless you
I almost lost hope in finding a medication that would reduce my blood pressure, and in the same time has few or no side effects. I have tried all of the drug classes, except those Alpha Blocker, and none of them worked except for CCBs. The rest worked but I couldn't handle the side effects of Diuretics, ACEs and ARBs. Beta-Blocker, Zebeta, was not that bad but still I didn't feel like the way I feel now.
I went to the doctors office yesterday but did not see the doctor. They just took me down to the lab and swabbed my throat for Strep. That was negative but I kind of knew that since I don't have a fever or feel sick. The doctor did give me a prescription for an antibiotic and told the lab girl to tell me that Amiloride-Hydrochloride should not be giving me this sore throat. So we will see. Has anyone ever developed a sore throat as a side effect from a diuretic? It mostly just hurts to swallow.
I can't image how can I trust a medical doctor like that one, and Machaon even if it's not documented that the combination of Amiloride and Hydrochloride can result in a sore throat. My body is more reliable than the dr's book, or references.
I got sexual dysfunction, like a 100%, when I was on ARBs and ACEs. Although that I have read Cozaar being good for sex, it didn't happen with me.
So gloriak_55, I think it's a time to change your dr.
So my gut feeling that it is the med is probably right on then? I thought as much the way the feeling in the throat has been coming on gradual and then finally this very sore throat mostly when I swallow. The minute I took the Amiloride yesterday the throat started hurting really bad so today I am not taking it. It must be an allergic reaction. I had that terrible cough with the Lisonipril and that started with funny feelings in my throat so I suspected as much that it was the med AGAIN this time. I am so bummed. I really liked the way the Amiloride took the fluid off me and seemed to suppress my appetite. I will call the doctor today or tomorrow and tell them that I really think it is the med. Good luck with that I suppose. So if I have this throat thing going on with certain types of BP meds what should I suggest to the doc next. If he will listen. I do not like beta-blockers. They slow me down way to much and I gain weight. Thanks so much for responding to my posts. I thought from the beginning it was the Amiloride.
Thank you Gloria
When I researched the combination of Amiloride and hydrochlorothiazide, many sources advised notifying the doctor if any of these symptoms are severe or do not go away: upset stomach, vomiting, diarrhea, loss of appetite, stomach pain, gas, frequent urination, dizziness, headache but to call the doctor immediately if there were any of the following: muscle weakness, cramps, fatigue, slow or irregular heartbeat, sore throat, unusual bleeding or bruising, yellowing of the skin or eyes, skin rash, difficulty breathing or swallowing.
Neither of us know for sure whether or not the Amiloride and hydrochlorothiazide is causing your sore throat, but it sure should be considered as a possible source of the sore throat, and should be taken seriously by medical professionals. I wonder about doctors who totally ignore "documented" warnings and just trivialize their patient's ailments and complaints.
defeated CHF, A-Fib, HBP, Diabetes, Asthma
⇒ Avoid chemicals;triggers;irritants;toxins
⇒ Ten years- 30,182 BPs
⇒ egg and fish diet 60% fat;20% carb;20%prot
⇒ Power walk,weight lifts,pushups.bike
Wow. I have been taking HCTZ for 3 months and for the past 3 weeks my throat has been sore. I am thinking it it the HCTZ because I don't have any other symptoms. I hate this pill. I go to see my doctor and they say the pill should not do that. I also developed back pain and they said the pill wouldn't do that. I can tell you I felt fine before I started taking this pill and it's very frustrating when doctor's wont listen to you.